Building entry 'Template Tweeking' failed: Parse error in template 'Individual Entry Archive':
Today while I was getting ready to come off the dialysis machine, one of the dialysis techs solved a mystery that had been boggling me for quite a while.
Ever since I started dialysis last November, I'd always have a peculiar thing happen to me: my feet would tingle - like they were asleep.
I've made mention of this to the dialysis nurses, but it was the tech that answered the question as to why it happens.
Now, hemodialysis basically removes 'garbage' from the blood system that the kidneys would normally get rid of, i.e. urine. And depending upon how much your weigh at the beginning of the session determines how much 'garbage' is taken out (It's a semi-convoluted algebra equation that I haven't bothered to learn). Typically, I get anywhere from one to three kilograms of crap taken out. (It's also a drastic method to lose eight pounds quickly).
Now when you have excess fluids taken out of the body, most patients experience cramping which is basically clinical dehydration. The cramping I expect, but haven't had a serious case of yet - slight cramping in the toes and calves. But I'd also have this tingling sensation - sometimes before dialysis is complete, sometimes hours after I'm done.
What the tech told me was that it (basically) is the body's way of compensating for the decreased amount of blood/fluids in the body, i.e., the heart beats a little faster, blood vessels constrict slightly, etc. And this is why my feet would be tingling for hours - my body is dealing with the absence of that crap removed.